I had a complete thyroidectomy three years ago. Subsequently, all annual thyroid tests have been normal. Thyroid antibodies all but disappeared. As of last week's test, they're elevated (flagged "High") and I don't see the endocronologist until next month. I have no way of ascertaining whether the increase was gradual (over the last year) or if this reflects a more recent, sudden increase.
Question: WHERE are thyroid antibodies manufactured (I'm assuming not by the thyroid gland itself?) And while we're on the topic, where/how are other antibodies produced?
Incidently, I was diagnosed with lupus (SLE) last year and have a positive ANA 1:320 and APL too. Could the Tg AB impact the ANA titer? I thought that low ANA titers (i.e., 1:80, 1:160) could be positive with TG Ab but at the higher levels (e.g., 1:320, 1:640), the culprit was most likely NOT connected to the autoimmune thyroid disease.
The Tg Ab may come and go -- not completely understood -- following trends over time (using the same lab) may be helpful, esp if concerned about catching a thyroid cancer recurrence. The other antibodies reflect your immune system's tendency to attack the body (autoimmune disease) but the thyroid antibodies don't cause an ANA to be positive in most cases (particularly at higher titres like 1:320).
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.